Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
127 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Suggest remedies for burning sensation in testicles after using hair removal cream

Answered by
Dr.
Dr. Asmeet Kaur Sawhney

Dermatologist

Practicing since :2007

Answered : 4221 Questions

default
Posted on Wed, 8 Jun 2016 in Skin Hair and Nails
Question: Used hair removal cream on testicles. Skin got burned. Burning has subsided now, but when I touch that part or apply water, it is burning like hell....as if hundreds of needles are pricking. This happened today morning. Have applied moisturizer and nothing else till now. What should I do for faster healing?
doctor
Answered by Dr. Asmeet Kaur Sawhney 16 minutes later
Brief Answer:
Use steroid cream and moisturiser on the affected areas

Detailed Answer:
Hi
Thanks for being at healthcaremagic
I have reviewed the attached photograph and you have developed irritant contact dermatitis to the hair removal cream.
If I was your treating doctor I would recommend you to apply steroid cream like Clobetasol propionate cream or betamethasone cream on the affected area twice daily for 5-7 days.
This will resolve the reaction in few days.
Steroidal creams are prescription drugs and you need to see the doctor in person to get them.
Besides this continue using moisturiser on the affected areas 2-3 times in a day.
Regards
Dr Asmeet
Above answer was peer-reviewed by : Dr. Naveen Kumar
doctor
default
Follow up: Dr. Asmeet Kaur Sawhney 10 hours later
1. Is steriod cream an extreme measure?
2. I hope it will not aggravate the chemical burn.
3. Thia is a chemical burn, right?
4. How can I apply both - the cream and moisturiser - at the same time? I am not sure here.
doctor
Answered by Dr. Asmeet Kaur Sawhney 34 minutes later
Brief Answer:
Steroids won't aggravate it

Detailed Answer:
Steroid creams are anti inflammatory medicines and will reduce the burn. They won't aggravate it.
Yes it is a chemical burn.
You can go for mild steroids like cortisone cream twice daily.
First apply the cream on the affected area followed by application of moisturiser on the entire scrotum after 10 minutes.
Above answer was peer-reviewed by : Dr. Sonia Raina
doctor
default
Follow up: Dr. Asmeet Kaur Sawhney 36 minutes later
Thank you Doc. As an update, just took a bath. Surprisingly I was able to touch the patches, apply tap water and soap water (did not apply direct soap bar) and the intense burning sensation is not there. This is milesnaway from the hell that went through yesterday. Would I still be better off with the above recommendation? How long will it take to become absolutely clean and heal?

Now, that this fear is there in my mind: for future, will I be able to continue shaving (like in past) the affected area post healing?

Will the hair growth be normal in that area?

Thank you.
doctor
Answered by Dr. Asmeet Kaur Sawhney 22 minutes later
Brief Answer:
Welcome!! All the best!!

Detailed Answer:
You can simply use cortisone cream on the affected area.
It will take 5-7 days to resolve to normal looking skin.
Yes you can easily continue with shaving in the future.
Hair growth will also be normal in that area.
All the best.
Above answer was peer-reviewed by : Dr. Prasad
doctor
default
Follow up: Dr. Asmeet Kaur Sawhney 9 hours later
Hi Doc. I am able to get Hydrocortisone BP. See attached image. Is this the one that were you referring to?



Hi Doc, if this is not the one, please suggest 2/3 alternatives so that the pharmacist can help out. Thank you.
doctor
Answered by Dr. Asmeet Kaur Sawhney 1 hour later
Brief Answer:
Yes this is the hydrocortisone cream

Detailed Answer:
Yes this is the hydrocortisone cream you should use.
Above answer was peer-reviewed by : Dr. Naveen Kumar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Drug/Medication ,   ,   ,  
Medical Procedures

Recent questions on  Contact dermatitis

doctor1 MD

My daughter has a rash that will not go away. Hydrocortisone cream does not help. At first we thought this was contact dermatitis from soap, but...

doctor1 MD

My son has an itchy red rash on his earlobes. It's been here for 2 weeks. 3 weeks ago, he had rash on lower right leg. Looked like poison ivy....

doctor1 MD

Rash has appeared on both legs. Over the course of one month, there are time the rash appears to be getting and then there are time it appear to...

doctor1 MD

I have a rash on my right forearm that itches terribly. There are also spots that are bright red where the skin has come off. I have tried creams...

doctor1 MD

Hi For the past week or so my fingers, in between my thumb it’s red and my next finger it’s red on the side and my middle finger its red on the...

doctor1 MD

Dermatology......raised wheals on scalp that itch like crazy; with scratching, can scab over and are slow to heal. Now same problem emerging...

doctor1 MD

Hi Doctor, Please suggest what oitment can be used. Please see attached. Thanks!!